Georgia, 2006

Damaging Wind in Georgia, July 28, 2006

July 28, 2006 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 8:20 PM EST, 10 minutes earlier.

Area forecast discussion, Jul 28, 8:20 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT FRI JUL 28 2006

.DISCUSSION...ANOTHER NIGHT OF ACTIVE SEVERE WEATHER SO DISCUSSION
WILL BE BRIEF. NUMEROUS REPORTS OF SEVERE WEATHER WITH A COUPLE
REPORTS OF GOLFBALL SIZE HAIL. SEE LOCAL STORM REPORTS FOR MORE
DETAILS. SOME STORMS...DUE TO SOME DRY AIR IN THE LOW LEVELS
PRODUCED SEVERE WINDS IN MADISON AND LOWNDES COUNTY WITH WIDESPREAD
WIND DAMAGE REPORTED. EXAMINATION OF THE SOUNDING MODIFIED TO 96/68
JUST BEFORE THE BRUNT OF THE STORMS HIT SHOWED A CAPE OF 2600 J/KG
AND AN LI OF -7. THIS WAS MORE THAN SUFFICIENT INSTABILITY TO ALLOW
FOR THESE STORMS TO BECOME SEVERE. COUPLE THIS WITH NUMEROUS OUTFLOW
BOUNDARY COLLISIONS AND THE WESTWARD MOVING EAST COAST SEA
BREEZE...THE REASON FOR THE SEVERE WEATHER IS CLEAR.

WILL NOT BE UPDATING THE FORECAST AS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS...ALTHOUGH THE SEVERE
THREAT IS LARGELY COMING TO AN END.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

GODSEY
Hazardous weather outlook, Jul 28, 3:09 AM EST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT FRI JUL 28 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-290815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
309 AM CDT FRI JUL 28 2006 /409 AM EDT FRI JUL 28 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
THE WEATHER TODAY WILL BE MUCH LIKE THURSDAY...HOT WITH ISOLATED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ON THURSDAY
THERE WERE REPORTS OF LARGE HAIL AND WIND DAMAGE ACROSS PORTIONS
OF NORTH FLORIDA AND SOUTH GEORGIA AS SCATTERED THUNDERSTORMS
DEVELOPED ALONG THE EAST COAST SEA BREEZE AND MOVED TOWARD THE
WEST IN THE LATE AFTERNOON AND EVENING. THIS WILL LIKELY OCCUR
AGAIN TODAY...WITH THE MAIN THREAT FOR LARGE HAIL AND WIND DAMAGE
NEAR AND EAST OF A LINE FROM TALLAHASSEE FLORIDA...TO LAKELAND
GEORGIA. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL TEND TO BE
MORE NUMEROUS THAN ELSEWHERE...WHERE RAIN CHANCES WILL ONLY BE IN
THE 20 TO 30 PERCENT RANGE. HIGH TEMPERATURES WILL ONCE AGAIN
REACH 95 TO 99 DEGREES. THE RELATIVE HUMIDITY WILL BE RATHER LOW
THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE
ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE
TAKEN TO GUARD AGAINST HEAT STRESS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
RAIN CHANCES WILL INCREASE THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE DEVELOPS OVER THE AREA AND INTERACTS WITH A MOIST
UNSTABLE AIRMASS. RAIN CHANCES WILL GRADUALLY RETURN TO NORMAL
NEXT WEEK. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
EXPECTED...BUT A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY IF STRONG TO
SEVERE STORMS BEGIN TO FORM LATE IN THE AFTERNOON AND EVENING HOURS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

In the hours before

Special weather statement, Jul 28, 7:18 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT FRI JUL 28 2006

GAZ156-290115-
DECATUR-
818 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 915 PM EDT

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WEST BAINBRIDGE...OR 9 MILES
NORTHWEST OF BAINBRIDGE...MOVING NORTHWEST AT 5 MPH.

PEOPLE IN NORTHERN DECATUR COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Jul 28, 7:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT FRI JUL 28 2006

FLZ010-011-290115-
JACKSON-WASHINGTON-
726 PM CDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND
WASHINGTON COUNTIES IN NORTH FLORIDA...THE WARNING FOR JACKSON
COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM CDT...

* UNTIL 815 PM CDT

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A STRONG THUNDERSTORM JUST WEST OF MARIANNA...MOVING WEST
AT 10 MPH. THIS STORM HAS WEAKENED...BUT HAS HAD A HISTORY OF
PRODUCING HAIL. THE STORM IS EXPECTED TO CONTINUE TO SLOWLY
WEAKEN...BUT WILL STILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...
WINDS FROM 25 TO 35 MPH...VERY HEAVY DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. RESIDENTS
SHOULD CONTINUE TO MONITOR THE WEATHER THIS EVENING.

7-TREXLER
Special weather statement, Jul 28, 7:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT FRI JUL 28 2006

GAZ143-290145-
MILLER-
843 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 945 PM EDT

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COLQUITT...MOVING NORTHWEST
AT 5 MPH.

PEOPLE IN MILLER COUNTY...INCLUDING THE CITY OF COLQUITT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Jul 28, 7:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT FRI JUL 28 2006

GAZ125-290145-
DOUGHERTY-
856 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 945 PM EDT

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUTNEY. THIS STORM WAS DRIFTING NORTH.

PEOPLE IN EASTERN DOUGHERTY COUNTY...INCLUDING THE CITY OF PUTNEY
AND ALBANY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Jul 28, 7:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT FRI JUL 28 2006

ALZ067-069-290200-
HENRY-HOUSTON-
757 PM CDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY AND HOUSTON
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 900 PM CDT

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS NEAR ABBEVILLE AND DOTHAN...AND NEARLY
STATIONARY.

PEA SIZE HAIL WAS REPORTED WITH THE STORMS IN HOUSTON COUNTY...AND
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 25
TO35 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING
OF STREETS AND LOW LYING AREAS...AND NEARLY CONTINUOUS CLOUD TO
GROUND LIGHTNING. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT
1 TO 2 HOURS.

7-TREXLER
Special weather statement, Jul 28, 8:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT FRI JUL 28 2006

GAZ160-290200-
LOWNDES-
901 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 1000 PM EDT

THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT UNTIL 900 PM EDT
FOR LOWNDES COUNTY HAS BEEN ALLOWED TO EXPIRE AS THE STORM HAS
WEAKENED JUST BELOW SEVERE LIMITS.

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF STATENVILLE...MOVING WEST AT
10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
July 28, 8:30 PM EST to 8:31 PM EST
Where
Lowndes County, Lake Park
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
30.683, -83.183

The public reported minor roof damage as well as several downed trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519689.